Alert archive / Florida / River Flood Warnings in 2019

River Flood Warning 4, NWS Melbourne, FL

October 2, 2019Lake County, Volusia County, Florida

NWS Melbourne, FL issued this river flood warning at Oct 2, 2019, 9:23 AM EDT for Lake County, Volusia County, Florida. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 2, 2019, 9:23 AM EDT (13:23 UTC)
Expired
Oct 5, 2019, 9:52 AM EDT
In force
3 days
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.44 ft at Oct 3, 2019, 1:00 PM EDT.

actionminormoderatemajor123410/0210/0310/0410/0510/06
Action stage
2 ft
Minor stage
2.3 ft
Moderate stage
3 ft
Major stage
4 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

087 
WGUS82 KMLB 021323
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
923 AM EDT Wed Oct 2 2019

 A River Flood Warning remains in effect for...The St Johns River 
 at Astor...

The St Johns at Astor is at Minor Flood Stage this morning. The 
river should level out today before slowly declining back below 
flood stage late tonight or early Thursday. Even after dropping
back below Flood Stage, the river is forecast to remain above 
Action Stage into the weekend.  
  

FLC069-127-031200-
/O.NEW.KMLB.FL.W.0004.191002T1323Z-191003T1200Z/
/ASTF1.1.ER.000000T0000Z.191002T1230Z.191003T0600Z.NO/
923 AM EDT Wed Oct 2 2019

*At 2.3 feet, Minor flooding of low lying streets and yards north of 
Fox Road on Lake County side of Astor, and from River Road northward 
on Volusia side of river.  Water begins to cover docks at South Moon 
Fish Camp.  

&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Thu    Fri    Sat    Sun    Mon

St. Johns River
 Astor       2.3   2.3  Wed 08 AM   2.2    2.2    2.1    2.0    2.1


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142

$$

Glitto
4 follow-up statements
840 
WGUS82 KMLB 021950
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
350 PM EDT Wed Oct 2 2019

 A River Flood Warning remains in effect for The St Johns River 
 at Astor...

The St Johns at Astor remains at Minor Flood Stage this afternoon. 
The river is now forecast to remain in minor Flood through
Friday morning. Even after dropping below Flood Stage Friday, 
the river is forecast to remain above Action Stage into the weekend.  

FLC069-127-041800-
/O.EXT.KMLB.FL.W.0004.000000T0000Z-191004T1800Z/
/ASTF1.1.ER.000000T0000Z.191003T0000Z.191004T1200Z.NO/
350 PM EDT Wed Oct 2 2019

The Flood Warning Continues For
  The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast. 

*At 2.3 feet, Minor flooding of low lying streets and yards north of 
Fox Road on Lake County side of Astor, and from River Road northward 
on Volusia side of river.  Water begins to cover docks at South Moon 
Fish Camp.  

&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Thu    Fri    Sat    Sun    Mon

St. Johns River
 Astor       2.3   2.4  Wed 02 PM   2.3    2.3    2.2    2.1    2.2


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

Kelly
604 
WGUS82 KMLB 031314
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
914 AM EDT Thu Oct 3 2019

 A River Flood Warning remains in effect for the Saint Johns River 
 at Astor...

The St Johns at Astor remains at Minor Flood Stage this morning. 
The river is forecast to remain in minor Flood through Friday 
morning. Even after dropping below Flood Stage Friday, 
the river is forecast to remain above Action Stage into 
early next week. 
 
FLC069-127-041800-
/O.CON.KMLB.FL.W.0004.000000T0000Z-191004T1800Z/
/ASTF1.1.ER.000000T0000Z.191002T1645Z.191004T1200Z.NO/
914 AM EDT Thu Oct 3 2019

The Flood Warning Continues For
  The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast. 

*At 2.3 feet, Minor flooding of low lying streets and yards north of 
Fox Road on Lake County side of Astor, and from River Road northward 
on Volusia side of river.  Water begins to cover docks at South Moon 
Fish Camp.  

&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Fri    Sat    Sun    Mon    Tue

St. Johns River
 Astor       2.3   2.3  Thu 08 AM   2.3    2.2    2.1    2.1    2.2


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142




$$
608 
WGUS82 KMLB 041426
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
1026 AM EDT Fri Oct 4 2019

 ...A River Flood Warning remains in effect for the Saint Johns 
 River at Astor...

The St Johns at Astor remains at Minor Flood Stage this morning. 
The river is forecast to remain in minor Flood through Saturday
morning. After dropping below Minor Flood Stage tomorrow morning,
the river is forecast to remain in Action Stage through early
next week.

FLC069-127-051800-
/O.EXT.KMLB.FL.W.0004.000000T0000Z-191005T1800Z/
/ASTF1.1.ER.191004T0200Z.000000T0000Z.191005T1200Z.NO/
1026 AM EDT Fri Oct 4 2019

The Flood Warning Continues For
  The St Johns River Near Astor.
* Minor Flooding is Occurring and Minor Flooding is Forecast. 


&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Sat    Sun    Mon    Tue    Wed

St. Johns River
 Astor       2.3   2.3  Fri 09 AM   2.3    2.2    2.2    2.1    2.1


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142




$$
153 
WGUS82 KMLB 051352
FLSMLB
Flood Statement
National Weather Service Melbourne, FL
952 AM EDT Sat Oct 5 2019

...The River Flood Warning for the St Johns River at Astor has been 
cancelled... 

Water levels have receded to just below Flood Stage for the St. Johns 
River at Astor. River levels are projected to remain steady through the 
weekend, then slowly fall early next week, while remaining in Action 
Stage. However, isolated to scattered rain chances over the next several 
days could allow for slight rises in river levels once again.

FLC069-127-051422-
/O.CAN.KMLB.FL.W.0004.000000T0000Z-191005T1800Z/
/ASTF1.1.ER.191004T0200Z.000000T0000Z.191004T1822Z.NO/
952 AM EDT Sat Oct 5 2019

The Flood Warning is Cancelled For
  The St Johns River Near Astor.

&&


             Fld   Observed         Forecast 7 am EST/8 am EDT
Location     Stg   Stg  Day  Time   Sun    Mon    Tue    Wed    Thu

St. Johns River
 Astor       2.3   2.2  Sat 09 AM   2.2    2.1    2.1    2.0    2.0


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

Sedlock

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Oct 2, 4:36 AM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 2, 4:36 AM EDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
436 AM EDT Wed Oct 2 2019

.DISCUSSION...

...High Risk of Rip Currents for the East Central Florida
Beaches...

Today-tonight...An area of high pressure will extend from the
surface to the upper levels across the southeast U.S. today. Then
between the Yucatan peninsula and south of western Cuba, an area of
lowering pressure will keep the pressure gradient over the FL
peninsula tight. Consequently, the wind flow will be ENE to E today
and tonight, bringing enough moisture to the local area for isolated
showers. These, however, will be small and affecting mainly the
coastal counties as they dissipate and move further inland.
Temperatures will reach the upper 80s across the coastal counties
while the interior will reach near 90 degrees.

Long period swells generated by distant Hurricane Lorenzo in the
central Atlantic will continue to reach the local beaches today.
These swells in combination with the high tides will produce
localized beach erosion and minor coastal flooding today. Also,
dangerous rip currents and rough surf will be observed.

Thu-Fri...Large area of high pres over the SE CONUS is currently
trapped below a strong H30-H20 jet streak extending from the four
corners area, acrs the nrn plains, then into the Canadian
maritimes. With nothing to break it loose, the high pres will
meander acrs the Deep South/Mid Atlc region thru the end of the
work week, maintaining the deep lyr easterly flow pattern that has
dominated the lcl WX pattern for the past several days.

RAP40 analysis shows upstream moisture over the W Atlc on the low
side with H100-H70 mean RH values largely btwn 60-70pct. In
addition, H70 temps arnd 10C suggest thermal ridging, while H50
temps arnd -6C are yielding mid lvl lapse rates of 5.5-6.0C/KM.
Furthermore, analysis of the H85-H70 lyr reveals a strong subsidence
inversion with lapse rates btwn 2-3C/KM that will largely keep
vertical motion blo 10KFT.

With limited moisture and a strongly capped airmass, shra activity
will be sparse. MAV numerical PoPs are largely AOB 10pct on Thu and
20pct on Fri...can see no reason to dispute them. Onshore flow and
lack of precip/cloud cover will keep temps AOA climo avgs with aftn
maxes in the M80s along the coast and L90s inland...overnight mins
in the U70s along the coast and M70s inland.

Sat-Sun...The high pres ridge will drift east into the Mid Atlc
region thru the weekend, allowing the sfc/low lvl pgrad to tighten.
Brisk, onshore flow will continue to dominate the H100-H70 lyr,
with little change in the overall sensible WX pattern. GFS is
hinting at a weak backdoor type front pushing acrs central FL Sat
night, but with limited moisture and dynamic support. PoPs AOB
40pct with seasonable max temps and abv avg min temps.

Mon-Tue...Pattern shift finally appears on the horizon early next
week as both ECMWF/GFS models swing a hi amp short wave trof acrs
the MS valley and into the ern CONUS. High pres forecast to break
down as a cold front slides into the Deep South and stalls.
Onshore flow weakens on Mon before shifting to S/SW into Tue. Will
go with sct PoPs to accommodate potential for increasing moisture
ahead of the front, but with numerical guidance largely AOB
40pct, prefer not to commit too heavily to precip chances for now.
Little change in temp profile with maxes btwn 85-90F...mins btwn
70-75F.

&&

.AVIATION...
VFR conditions prevailing today with ENE winds bringing brief
showers to the coastal terminals from time to time.

&&

.MARINE...
Today-tonight...As a high pressure remains north of Florida today,
winds will remain from the northeast around 15 kt, decreasing to
10 to 15 kt and becoming east northeast this afternoon and east
tonight. Seas will slowly subside today but a Small Craft Advisory
remains in effect for most of the coastal waters through this
afternoon and through late tonight for the offshore waters.

Thu-Fri...High pressure will meander acrs the Deep South/Mid Atlc,
maintaining a light to gentle easterly breeze, shifting btwn E/NE
and E/SE. Seas 4-6FT early Thu, subsiding to 3-5FT Thu aftn, then 2-
4FT Fri aftn. Slgt chc of shras Fri.

Sat-Sun...The high pres ridge will gradually build toward the Mid
Atlc coast thru the weekend, allowing the lcl pgrad to tighten
enough to support a moderate to fresh E/NE breeze. A backdoor type
frontal boundary will push acrs central FL Sat night into Sun, but
with little fanfare. Seas building with the freshening winds...3-5FT
by Sat aftn, then 5-6FT nearshore and 6-7FT offshore by Sun mrng.
Chc of shras thru the weekend.

&&

.HYDROLOGY...
Due mainly to upstream tide and wind influences, the St Johns
River at Astor rose to Minor Flood Stage. The river should level
out just at Minor Flood stage this morning and slowly decline
back below flood later this afternoon. The river is forecast to
remain above Action Stage into at least the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  72  85  72 /  20  10  10  10
MCO  89  71  91  71 /  20  10   0   0
MLB  87  74  85  74 /  20  10   0  10
VRB  87  74  85  74 /  20  20   0  10
LEE  91  72  91  71 /  10   0   0   0
SFB  89  71  89  70 /  20  10   0   0
ORL  89  72  90  71 /  20  10   0   0
FPR  86  73  85  74 /  20  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT this afternoon for Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 AM EDT Thursday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Negron/Bragaw
Hazardous weather outlook, Oct 2, 4:59 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
459 AM EDT Wed Oct 2 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
459 AM EDT Wed Oct 2 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A HIGH RISK of dangerous and life-threatening rip currents will
be present at all east central FL beaches today due to long period
swell from Hurricane Lorenzo. Beachgoers are urged to be extremely
cautious at the coast today and to avoid entering the surf, no
matter what skill of swimmer.

.COASTAL FLOOD IMPACT...
Long period swells generated by distant Hurricane Lorenzo over
the central Atlantic will continue to reach the central Florida
Atlantic surf zone this morning. These swells in combination with
higher than normal high tides will keep the potential for minor
coastal flooding and beach erosion around the times of high
tides. The next high tide cycle will be between 11 am and noon
today.

.WIND AND SEA IMPACT...
Seas of 5 to 7 feet will continue to subside today but remaining
above Small Craft Advisory criteria through this afternoon for the
nearshore waters and through the night offshore. Mariners should
use extreme caution, especially those in smaller vessels.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Persistent onshore winds, wave chop, and long period swells from
Lorenzo will continue to build into the local Atlantic waters and
surf zone through the end of the week. This will result in
increasingly hazardous seas and surf, as well as a HIGH RISK for
life threatening rip currents for most of the work week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Negron

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:04 AM EDTRip Current StatementMLBVolusia16 hr

Nearby

River Flood Warnings in Florida, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.